Dialysis and Hand Cramps

While looking at the search terms that led people to this site, I found this:

“hand cramp vulcan live long and prosper”

I laughed out loud at that one because I have the same problem occasionally.  My hand/s will cramp right between the two middle fingers making it appear I am showing the Vulcan “Live Long and Prosper” hand sign.  I didn’t think others would have this happen but when I saw that search phrase, I knew there are other “vulcans” out there.  So, to my “vulcan” friends, I say, “Live Long and Prosper!”

vulcan_hand_sign

Advertisements

About DevonTexas

I am a person with ESRD (End Stage Renal Disease) which means my kidneys don't work. Forty or so years ago that would have been a death sentence but today there is Dialysis which means I can be hooked up to a machine that will clean my blood as the kidneys should. Three days a week, I go to a center and have too very large needles stuck in my arm to remove and replace my blood as it passes through a process where it's cleaned and the fluid is removed, a process taking a little over four hours each time. I want to advance knowledge about dialysis so that other patients can learn from my experience and mistakes. We shouldn't have to reinvent the wheel, eh? There is so much to be learned and experienced about our predicament. There are vast resources available to support us and enrich our lives but many patients don't know about them. There are also many issues that we have to deal with whether we want to or not. So I blog about them. All comments are confidential until I approve them. If you don't want your comment public, let me know and I will respect that. So, feel free to leave a comment. Enjoy.
This entry was posted in cramping, cramps, dialysis, ESRD, New Patient and tagged , , . Bookmark the permalink.

2 Responses to Dialysis and Hand Cramps

  1. david says:

    cramps happen after 2-2 1/2 hours,must get md and nurses to explain bicarbonate levels,effect on blood pressure(low),heart attack dangers,granuflo recall june 2012 friend died on dialysis taking off 4500 units keep units below 3500 serious bussiness

    • DevonTexas says:

      You’ve got the right idea. Cramping and the amount of fluid being removed go hand-in-hand. Coming in heavy with too much fluid means more has be removed. The more that’s removed in a typical 3-4 hour session means that the body must endure the suddenness of losing all the fluid. It depletes the muscles of fluid and results in cramps. One way to avoid cramps is controlling fluids between sessions.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s